Thermodynamic stability of folded proteins against mutations

Bussemaker, H J. ; Thirumalai, D ; Bhattacharjee, J. K. (1997) Thermodynamic stability of folded proteins against mutations Physical Review Letters, 79 (18). pp. 3530-3533. ISSN 0031-9007

Full text not available from this repository.

Official URL:

Related URL:


By balancing the average energy gap with its typical change due to mutations for proteinlike heteropolymers with M residues, we show that native states are unstable to mutations on a scale M?~(λ/sμ)1/ζs, where λ is the dispersion in the interaction free energies and σ μis their typical change. Theoretical bounds and numerical estimates (based on complete enumeration on four lattices) of the instability exponent ζs are given. Our analysis suggests that a limiting size of single-domain proteins should exist, and leads to the prediction that small proteins are insensitive to random mutations.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:2639
Deposited On:08 Oct 2010 07:59
Last Modified:19 May 2011 05:13

Repository Staff Only: item control page